Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An algebraic characterization of dimension

Author: M. J. Canfell
Journal: Proc. Amer. Math. Soc. 32 (1972), 619-620
MSC: Primary 54F45
MathSciNet review: 0305373
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to translate the condition defining Lebesgue covering dimension of a topological space X into a condition on $ C(X)$, the ring of continuous real-valued functions on X.

References [Enhancements On Off] (What's this?)

  • [1] M. J. Canfell, Uniqueness of generators of principal ideals in rings of continuous functions, Proc. Amer. Math. Soc. 26 (1970), 571-573. MR 0288109 (44:5307)
  • [2] L. Gillman and M. Jerison, Rings of continuous functions, The University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45

Retrieve articles in all journals with MSC: 54F45

Additional Information

Keywords: Basic covers, topological dimension
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society